Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 6, NWS Eureka, CA

January 19, 2025

NWS Eureka, CA issued this small craft advisory at Jan 19, 2025, 2:42 AM PST. It took effect at Jan 19, 2025, 11:00 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2025, 2:42 AM PST (10:42 UTC)
In effect from
Jan 19, 2025, 11:00 AM PST
Expired
Jan 20, 2025, 3:00 PM PST
In force
28 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

375 
WHUS76 KEKA 191042
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
242 AM PST Sun Jan 19 2025

PZZ470-191845-
/O.NEW.KEKA.SC.Y.0006.250119T1900Z-250120T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
242 AM PST Sun Jan 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
PST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 11 AM this morning to 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-191845-
/O.NEW.KEKA.SC.Y.0006.250119T2300Z-250120T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
242 AM PST Sun Jan 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PST MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
071 
WHUS76 KEKA 191645
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PST Sun Jan 19 2025

PZZ470-200045-
/O.CON.KEKA.SC.Y.0006.250119T1900Z-250120T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
845 AM PST Sun Jan 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  9 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-200045-
/O.CON.KEKA.SC.Y.0006.250119T2300Z-250120T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
845 AM PST Sun Jan 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PST MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
760 
WHUS76 KEKA 192246
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
246 PM PST Sun Jan 19 2025

PZZ470-200700-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-250120T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
246 PM PST Sun Jan 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-200700-
/O.CON.KEKA.SC.Y.0006.250119T2300Z-250120T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
246 PM PST Sun Jan 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
746 
WHUS76 KEKA 200455
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
855 PM PST Sun Jan 19 2025

PZZ470-475-201300-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-250120T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
855 PM PST Sun Jan 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 7 
  to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
822 
WHUS76 KEKA 201104
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
304 AM PST Mon Jan 20 2025

PZZ470-475-201915-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-250120T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
304 AM PST Mon Jan 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 5 to 15 kt with gusts up to 25 kt and 
  seas 7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
740 
WHUS76 KEKA 201659
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
859 AM PST Mon Jan 20 2025

PZZ470-475-202300-
/O.CON.KEKA.SC.Y.0006.000000T0000Z-250120T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
859 AM PST Mon Jan 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Steep seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
191 
WHUS76 KEKA 202240
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
240 PM PST Mon Jan 20 2025

PZZ470-475-202345-
/O.EXP.KEKA.SC.Y.0006.000000T0000Z-250120T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
240 PM PST Mon Jan 20 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 3:02 PM PST, 11 hours 40 minutes earlier.

Area forecast discussion, Jan 18, 3:02 PM PST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
302 PM PST Sat Jan 18 2025

.SYNOPSIS...Continued dry through Thursday, with some precipitation
potential toward Friday next week and into the following weekend.
Chilly nights and mornings with areas of frost and patchy fog into
mid-week next week.

&&

.DISCUSSION...Despite an interior erosion of stratus and low
settled fog, offshore stratus looms off of the coast of southern
Humboldt and most of Mendocino's coastline. Over the past few days
we have seen a return of persistent offshore stratus, south of the
Cape and Point St. George. Sea Surface temperatures and warmer air
from synoptic scale ridging could be the culprit as the air mixes
and expands when it rises. Stable soundings also indicate low LCL as
the interaction between sea surface and air meet with a slight
inversion. Fog/stratus are likely to return through mid week for the
coast and interior valleys. Frost through mid week is expected.

Cluster analysis shows an agreement for ridging to last through mid
week, just before a shortwave low sneaks in, off of the long wave
pattern to our north by early Friday afternoon. Ecmwf 500mb heights
do show amplified ridging as well in an omega blocking pattern which
could morph by Friday due to the previously mentioned shortwave and
troughing. Del Norte is showing the highest probability of wetting
rain so far at 34%-44% probability while most areas to the south of
trail off. Light precipitation in Del Norte and Northern Humboldt
coastal areas if these developments come to fruition by day 6.

Although frost potential exists for coastal areas, freeze potential
is rather weak (generally 5-20% for lows below 32 degrees for the
next several days through Wednesday morning).

By Friday, a positively tilted upper trough is still forecast to dig
south toward the West Coast. The eastern part of the ridge erodes,
temporarily. Wind gusts from the north are forecast to increase
noticeably on Friday on the backside of the trough. We stand a 50-
60% chance of wind gusts to be greater than 30 mph along the coast
on Friday, and chances increasing for Saturday, with a 60-70% chance
of wind gusts greater than 30 mph.

&&

.AVIATION...Stratus has cleared from the interior this afternoon,
however clings to portions of the coast and a large area of stratus
remains just offshore. This area of stratus is not modeled well so
details on it's motion remain murky. Either way, stratus is expected
to move back onshore this evening and expand tonight. The HREF shows
it to be less widespread in Mendocino county than this morning. This
may keep it out of Ukiah.

&&

.MARINE...An area of northerlies persist to the northwest of the
northern outer waters this weekend. This will allow a fresh swell to
move into the waters combining with the shorter period wind waves to
bring a wave roughly 6 to 9 feet at 9 seconds. These winds and waves
are generally expected to continue through early Sunday. A new long
period westerly swell is just starting to be read on local buoys,
and currently is at 3 feet at 21 seconds. This is expected to
build to around 8 feet at 19 seconds on Sunday.

Northerly winds pick up again Sunday afternoon and peak overnight in
the outer waters around 20 to 25 KT. Once again winds closer to
shore remain lighter, around 10 kt. Monday, winds are expected to
diminish fairly quickly to around 10 to 15 kt in the outer waters.
These are expected to continue to diminish Monday night and look to
be around 5 to 10 kt until they start to pick up again on Wednesday.
Wednesday and Thursday winds are expected to increase but generally
look to remain under 20 kt. Late in the week stronger northerly
winds are possible. The swell is expected to remain around 5 to 7
feet through midweek with a period slowly dropping to around 14
seconds.

&&

.BEACH HAZARDS...This afternoon through Sunday night, a swell
around 21 seconds is expected to bring the potential for sneaker
waves. These long periods will allow the waves to be in sets with
up to 20 or 30 minutes between the larger waves. There is some
wave energy lingering in a 10 second swell that may mitigate the
gaps in the sets of the longer period waves. Still a moderate
threat of sneaker waves is likely. The beach hazard statement
looks to be on track.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement through Monday afternoon for CAZ101-
     103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:11 AM PSTWind AdvisoryEKALake44 hr

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.